Ohio, 2003Flood in Ohio, August 30, 2003
August 30, 2003 · NWS ILN · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 30, 2:45 AM EST, 1 hour earlier.
Area forecast discussion, Aug 30, 2:45 AM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
345 AM EDT SAT AUG 30 2003
LATEST MODEL DATA SUGGESTS THAT PRECIPITATION WILL PUSH SOUTH OF THE
FORECAST AREA THIS MORNING AS THE FRONT BECOMES QUASI-STATIONARY
JUST TO THE SOUTH OF THE AREA. QUESTION IS HOW LONG OF A LULL THERE
WILL BE IN RAINFALL.
ETA HAS BECOME DRY AGAIN WHILE THE GFS REMAINS RATHER WET. THE
SPREAD IN SOLUTIONS MEANS THAT CONFIDENCE IS LOW. WILL GO WITH
SOMETHING OF A COMPROMISE. EXPECT MOST OF THE AREA TO BE RAIN FREE
FROM LATER TODAY INTO SUNDAY MORNING ALTHOUGH WILL PROBABLY KEEP A
LOW CHANCE GOING IN SOUTHERN ZONES. THEN EXPECT CHANCE TO START TO
INCREASE AGAIN SUNDAY AFTERNOON SIMILAR TO NESTED GRID MODEL.
WILL KEEP FAIRLY HIGH PROBABILITIES FOR SUNDAY NIGHT THROUGH MONDAY
NIGHT AS IT APPEARS THAT FRONTAL ZONE MAY BECOME MORE ACTIVE AS
SHORT WAVE ENERGY MOVES OUT OF THE CENTRAL PLAINS.
FOR TEMPERATURES DECIDED TO STAY WITHIN A FEW DEGREES OF NGM MOS.
ITS PARENT MODEL LOOKED MOST REALISTIC OVERALL AND THOSE
TEMPERATURES WERE CLOSE TO THE PREVIOUS FORECAST.
.ILN...NONE.
Hazardous weather outlook, Aug 29, 3:54 AM EST, 23 hours 51 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-291100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
454 AM EDT FRI AUG 29 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
A COLD FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS AS IT MOVES
SLOWLY THROUGH THE AREA LATE THIS AFTERNOON INTO THE EVENING. THE
MAIN THREAT WILL BE LOCALIZED HEAVY RAIN THAT MAY RESULT IN FLOODING
PROBLEMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE COLD FRONT WILL STALL NEAR THE OHIO RIVER SATURDAY THROUGH LABOR
DAY...BRINGING A CONTINUED POSSIBILITY OF SHOWERS AND THUNDERSTORMS
TO AREAS IN SOUTHERN OHIO AND INDIANA AS WELL AS KENTUCKY.
AGAIN...THE MAIN THREAT WILL BE LOCALIZED HEAVY RAIN THAT MAY RESULT
IN FLOODING PROBLEMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
Flood, Franklin
- When
- August 30, 3:45 AM EST to 5:00 AM EST
- Where
- Franklin forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
An area of heavy rain dumped three to four inches in the Columbus metro area during the early morning. Several roads were flooded across the county, and a few creeks on the east side of Columbus rose out of their banks.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Kansas, August 30 to 31, 20036 deaths · $250,000 · 1 event
- Rip Current in Florida, August 30, 20031 death · 1 event
- Rip Current in Florida, August 30, 20031 death · 1 event
- Rip Current in Florida, August 30, 20031 death · 1 event
- Lightning Strike in Virginia, August 30, 20031 death · 1 event
- Lightning Strike in Delaware, August 30, 2003$800,000 · 1 event
- Flash Flooding in Texas, August 30, 2003$210,000 · 7 events
- Tropical Storm in Texas, August 30 to 31, 2003$50,000 · 5 events
- Lightning Strike in Pennsylvania, August 30, 2003$50,000 · 1 event
- Flash Flood in Ohio, August 30, 2003$25,000 · 1 event
- Flash Flood in Ohio, August 30, 2003$20,000 · 1 event
- Lightning Strike in Delaware, August 30, 2003$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333186.